Regime Ok / Novir as booster
Jun 4, 2006
First of all: I again have to say it is so great to see so many of you HIV professionals spending your personal time on this forum. Thank you, thank you, thank you...
When my CD4 keept bouncing around in the 200s my doctor and I decided to start medication. He RX'ed Epzicom and Rayatazz (2x200mg) and I did well with it(undectable after 4 weeks). I only had some side effects in the beginning. Now after 3 month he RX'ed Epzicom, Rayatazz lower (2x150) but added Novir as booster. I just started it and some oft the side affects from the begining (nausea and headache) are back but hopefully gone in a couple of weeks. My question: Is this a good med regime for somebody with elevated colesterol? And also: Since I started meds my fatigue got really bad. It' now more like cronic fatigue. Anything I should try, know or could do about it? Also my CD4s haven't increased much after 3 month of meds.
Response from Dr. Pierone
It sounds like you need your antiretroviral regimen revamped. The first idea is why not just simplify your life and go with a regimen like Sustiva (or Viramune) and Truvada. Sustiva/Truvada is about to be released as a one pill once a day regimen. Viramune has less of a tendency to cause cholesterol elevations although it is associated with a greater risk of liver toxicity than Sustiva. Also, it will not be available in the co-formulated tablet like Sustiva.
Besides the lower pill burden NNRTI-based therapy generally has fewer side effects than PI based therapy. Talk to your doctor and see what he or she thinks about a change along these lines. Thanks for posting and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risk Of HIV Transmission From Touching Vagina
- Are White Bumps On Penis A Sign Of AIDS?
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Can I Catch Gonorrhea Without Having Sex?
- Causative Agents Of Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.